Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 28, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 17, 2000, 10:44 PM EDT for Harnett County, Wake County, North Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 17, 2000, 10:44 PM EDT (02:44 UTC)
- Expired
- Apr 17, 2000, 11:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Harnett County, NC, Wake County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 11:00 PM EDT | Thunderstorm Wind 50 E | Kipling, NC | Trees and power lines blown down along Matthew Mill Pond Road. |
| Apr 17, 11:15 PM EDT | Thunderstorm Wind 50 E | Morrisville, NC | Numerous trees and power lines down due to strong wind from outflow boundary. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 7:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 180243 SVRRDU NCC085-183-180330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1044 PM EDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARNETT COUNTY IN NORTH CAROLINA WAKE COUNTY IN NORTH CAROLINA * UNTIL 1130 PM EDT * AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR THE RDU AIRPORT SOUTH ACROSS HARRIS LAKE TO NEAR...PINEVIEW IN WESTERN HARNETT COUNTY MOVING EAST NORTHEAST AT 25 TO 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LILLINGTON AND RALEIGH BY 1100 PM EDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! RFG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 9:55 PM EDT, 49 minutes earlier.
Area forecast discussion, Apr 17, 9:55 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATE. NATIONAL WEATHER SERVICE RALEIGH, NC 955 PM EDT MON APR 17 2000 ...UPDATED FOR LINE ECHO WAVE PATTERN... 88-D INDICATES POSSIBLE LEWP FORMATION DURING THE PAST FEW MINUTES OVER MOORE...CHATHAM... AND DURHAM COUNTIES MOVING RAPIDLY EAST. THREAT FOR WIND DAMAGE WITH THIS. THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 12 AM FOR THE SOUTH HALF OF CENTRAL NORTH CAROLINA. SO FAR... WE HAVE HAD REPORTS OF DIME SIZE HAIL ABOUT 900 PM FROM SEVERAL LOCATIONS AROUND WADESBORO IN ANSON COUNTY AND MARBLE HAIL REPORTS FROM ELLERBE IN RICHMOND COUNTY. FREQUENT LIGHTNING HAS BEEN CAUSING PROBLEMS AS WELL. THE STORMS SEEM TO BE SPREADING OUT INTO AN MCS... HEAVY RAIN PRODUCER. THE UPPER LOW IS PROGRESSING SE OVER WESTERN NORTH CAROLINA AND WILL DRIFT OVER THE CENTRAL SECTIONS OVERNIGHT. WE THINK THE MAIN THREAT OVERNIGHT WILL BE POTENTIAL WIND DAMAGE WITH A LEWP AND POTENTIAL 0.75 TO 1.00 INCH HAIL ON AN ISOLATED BASIS IN AND NEAR THE WATCH AREA THROUGH 12 AM... WITH HEAVY RAIN POTENTIAL AND FREQUENT LIGHTNING THREAT OVERNIGHT. COUNTY FLASH FLOOD GUIDANCE NUMBERS ARE FAIRLY HIGH... SO THREAT WILL LIKELY BE5 MORE URBAN FLOODING. ZONES ARE ALREADY OUT AND WILL BE UPDATED AGAIN TOWARD 12 AM. .RAH... SEVERE THUNDERSTORM WATCH THROUGH 12 AM FOR THE SOUTHERN HALF OF CENTRAL NORTH CAROLINA. BADGETT/RFG
In the hours before
Local storm report, Apr 17, 9:16 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
913 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM WADESBORO NC .75 INCH HAIL
04/17/00 ANSON DIME SIZE HAIL AT
WADESBORO AND SEVERAL OTHER
LOCATIONS AROUND THE CITY AND
COUNTY/ NUMEROUS LIGHTNING
STRIKES REPORTEDLocal storm report, Apr 17, 9:59 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
959 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM CARTHAGE NC WIND DAMAGE
04/17/00 MOORE TREES REPORTED DOWN ON THE
NORTHWEST EDGE OF
CARTHAGE.Local storm report, Apr 17, 10:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1023 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1019 PM CARRBORO NC FLOODING
04/17/00 ORANGE CARRBORO REPORTED 0.75 OF
AN INCH OF RAIN IN 20
MINUTESLocal storm report, Apr 17, 10:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1028 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1022 PM GOLDSTON NC WIND DAMAGE
04/17/00 CHATHAM NUMEROUS TREES DOWN 4
MILES SOUTHWEST OF
GOLDSTON
>Local storm report, Apr 17, 10:42 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1042 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM SANFORD NC .75 INCH HAIL
04/17/00 LEE DIME SIZE HAIL 8 MILES
SOUTH OF SANFORD. REPORTED
BY LEE COUNTY
COMMUNICATIONS
1038 PM DURHAM NC .88 INCH HAIL
04/17/00 DURHAM NICKEL SIZE HAIL IN
DOWNTOWN DURHAM WITH
ESTIMATED 40 MPH WIND.
REPORTED BY DURHAM COMMS
CENTER
PWBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 34 min |
| Apr 17, 9:15 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 30 min |
| Apr 17, 9:49 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 31 min |
| Apr 17, 10:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 47 min |
| Apr 17, 10:12 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 33 min |
| Apr 17, 10:26 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 34 min |
| Apr 17, 10:32 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 18 min |
| Apr 17, 11:07 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 23 min |
| Apr 17, 11:35 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 30 min |
| Apr 17, 11:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 35 min |
| Apr 18, 12:24 AM EDT | Severe Thunderstorm Warning | RAH | Sampson | 31 min |
| Apr 18, 12:55 AM EDT | Severe Thunderstorm Warning | RAH | Wayne | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.